×

The number of powers of 2 in a representation of large even integers. II. (English) Zbl 0924.11086

It was shown by Yu. V. Linnik [Mat. Sb. Nov. Ser. 32(74), 3-60 (1953; Zbl 0051.03402)] that every sufficiently large even integer \(N\) can be written as a sum of two primes and a bounded number of powers is 2 \[ N-p_1+ p_2+ 2^{\nu_1}+\cdots+ 2^{\nu_k}, \quad k\leq k_0. \] The method was simplified and improved by P. X. Gallagher [Invent. Math. 29, 125-142 (1975; Zbl 0305.10044)]. In the first part [Sci. China, Ser. A 41, 386-398 (1998)] the authors showed that on the generalized Riemann hypothesis 770 powers of 2 suffice. They now prove unconditionally that \(k_0= 54 000\) is a possible numerical value for \(k_0\). The proof follows Gallagher’s method, combined with explicit numerical bounds for zero free regions and density results for Dirichlet’s \(L\)-functions.

MSC:

11P32 Goldbach-type theorems; other additive questions involving primes
11M26 Nonreal zeros of \(\zeta (s)\) and \(L(s, \chi)\); Riemann and other hypotheses
11P55 Applications of the Hardy-Littlewood method
11M06 \(\zeta (s)\) and \(L(s, \chi)\)
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Linnik, Yu. V., Prime numbers and powers of two, Trudy Mat. Inst. Steklov, 38, 151-151 (1951)
[2] Linnik, Yu. V., Addition of prime numbers and powers of one and the same number, Mat. Sb. (N.S.), 32, 3-3 (1953)
[3] Gallagher, P. X., Primes and powers of 2, Invent. Math., 29, 125-125 (1975) · Zbl 0305.10044 · doi:10.1007/BF01390190
[4] Liu, J. Y.; Liu, M. C.; Wang, T. Z., The number of powers of 2 in a representation of large even integers (I), Science in China, Ser. A, 41, 386-386 (1998) · Zbl 1029.11049 · doi:10.1007/BF02879030
[5] McCurley, K. S., Explicit zero-free regions for DirichletL-functions, J. Number Theory, 19, 7-7 (1984) · Zbl 0536.10035 · doi:10.1016/0022-314X(84)90089-1
[6] Chen, J. R.; Liu, J. M., On the least prime in an arithmetical progression and theorems concerning the zeros of Dirichlet’sL-function (III), Science in China, Ser. A, 32, 654-654 (1989)
[7] Graham, S., On Linnik’s constant, Acta Arith., 39, 163-163 (1981) · Zbl 0379.10028
[8] Davenport, H., Multiplicative Number Theory, 87-87 (1980), Beijing: Science in China Press, Beijing · Zbl 0453.10002
[9] Graham, S., Applications of sieve methods,Ph D Thesis, University of Michigan, 1977.
[10] Prachar, K., Primzahlverteilung (1957), Berlin: Science in China Press, Berlin · Zbl 0080.25901
[11] Chen, J. R., On the least prime in an arithmetical progression and theorems concerning the zeros of Dirichlet’sL-function (II), Sci. Sin., Ser. A, 22, 859-859 (1979) · Zbl 0417.10038
[12] Heath-Brown, D. R., Hybrid bounds for DirichletL-functions (II), Quart. J. Math. Oxford, Ser (2), 31, 157-157 (1980) · Zbl 0396.10030 · doi:10.1093/qmath/31.2.157
[13] Jutila, M., On Linnik’s constant, Math. Scand., 41, 45-45 (1977) · Zbl 0363.10026
[14] Montgomery, H. L., Topics in Multiplicative Number Theory, Lecture Notes in Mathematics, Vol. 227 (1975), Berlin-New York: Science in China Press, Berlin-New York
[15] Pan, C. D.; Pan, C. B., Goldbach Conjecture (1992), Beijing: Science in China Press, Beijing · Zbl 0849.11080
[16] Pan, C. D.; Pan, C. B., Fundamentals of Analytic Number Theory (in Chinese) (1991), Beijing: Science in China Press, Beijing
[17] Chen, J. R., The exceptional set of Goldbach numbers (II), Sci. Sin., Ser. A., 26, 714-714 (1983) · Zbl 0513.10045
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.